MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD 7F 18X4 80CM; DILATOR, ESOPHAGEAL

CORDIS CASHEL MAXI LD 7F 18X4 80CM; DILATOR, ESOPHAGEAL
Model Number 4171840S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the maxi ld balloons catheters burst at two atmospheres (2 atms).There were no patient injury.The device will not be returned for analysis.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event.The manufacturing reference number for this event is (b)(4).The manufacturing reference number for the other complaint is (b)(4).It was reported that the maxi ld balloons catheters burst at two atmospheres (2 atms).There were no patient injury.The device was not returned for analysis.A device history record (dhr) review of lot 17632308 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the devices were not returned for analysis.The exact cause of the bursts could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿in vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
MAXI LD 7F 18X4 80CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 32575
EI  32575
MDR Report Key6755630
Report Number9616099-2017-01278
Device Sequence Number652913
Product Code KNQ
UDI-Device Identifier20705032002605
UDI-Public20705032002605
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number4171840S
Device Catalogue Number4171840S
Device Lot Number17632308
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/06/2017
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1